Alert archive / Florida / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Key West, FL
NWS Key West, FL issued this red flag warning at Feb 23, 2026, 4:58 AM EST for Monroe County, Florida. It took effect at Feb 23, 2026, 10:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2026, 4:58 AM EST (09:58 UTC)
- In effect from
- Feb 23, 2026, 10:00 AM EST
- Expired
- Feb 23, 2026, 5:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
387 WWUS82 KKEY 230958 RFWKEY URGENT - FIRE WEATHER MESSAGE National Weather Service Key West FL 458 AM EST Mon Feb 23 2026 FLZ076-231800- /O.NEW.KKEY.FW.W.0001.260223T1500Z-260223T2200Z/ Monroe Upper Keys- 458 AM EST Mon Feb 23 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE UPPER KEYS... The National Weather Service in Key West has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 5 PM EST this afternoon. * AFFECTED AREA...Monroe Upper Keys. * TIMING...10 AM to 7 PM Monday. * WINDS...North 15 to 20 mph. * RELATIVE HUMIDITY...As low as 30 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
931 WWUS82 KKEY 231450 RFWKEY URGENT - FIRE WEATHER MESSAGE National Weather Service Key West FL 950 AM EST Mon Feb 23 2026 FLZ076-232200- /O.CON.KKEY.FW.W.0001.260223T1500Z-260223T2200Z/ Monroe Upper Keys- 950 AM EST Mon Feb 23 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE UPPER KEYS... * AFFECTED AREA...Monroe Upper Keys. * TIMING...10 AM to 7 PM Monday. * WINDS...North 15 to 20 mph, gusts to 25 mph. * RELATIVE HUMIDITY...As low as 25 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this red flag warning went out at Feb 23, 4:49 AM EST, 9 minutes earlier. Its key messages:
- Much cooler, drier, and windy conditions will persist over the next couple of days in wake of yesterday's cold front.
- Rain chances will be zero through at least mid week.
- A moderate drought continues for the Lower and Middle Keys. Burn bans are possible, trees and bushes begin browning, and water supply decreases. The combination of dry air and windy conditions will lead to a period of elevated fire weather concerns Monday afternoon, particularly in the Upper Keys.
Area forecast discussion, Feb 23, 4:49 AM EST, 9 minutes before
Area Forecast Discussion National Weather Service Key West FL 449 AM EST Mon Feb 23 2026 ...New DISCUSSION, MARINE, AVIATION... .KEY MESSAGES... - Much cooler, drier, and windy conditions will persist over the next couple of days in wake of yesterday's cold front. - Rain chances will be zero through at least mid week. - A moderate drought continues for the Lower and Middle Keys. Burn bans are possible, trees and bushes begin browning, and water supply decreases. The combination of dry air and windy conditions will lead to a period of elevated fire weather concerns Monday afternoon, particularly in the Upper Keys. && .DISCUSSION... Issued at 400 AM EST Mon Feb 23 2026 A strong cold front blasted through the Keys late yesterday. The front brought with it strong northerly breezes and much cooler temperatures. Very windy conditions persist this morning and temperatures have fallen broadly to near 60 degrees. Dew points plunged into the 40s. Last evenings sounding came in before the cold air advection really took off. Looking to forecast soundings and satellite imagery, very stable post cold front conditions prevail. Skies along the island chain are mostly clear with lower level clouds evident across the forecast area. A mid latitude low off the Atlantic Coast will drive northeastward today while a strong high pours southward through the Plains. The overall pressure gradient will loosen only slightly today. This along with day time heating should help to slightly diminish breezes across the Keys. Expect a more dramatic drop across the Upper Keys, which is in the direct lee of South Florida. The ongoing cold air advection will result in highs struggling to reach the mid 60s, while dew points remain in the 40s. While the Atlantic low will be far away by tonight, the continental high will continue to drive southward towards the Gulf Coast. This will maintain robust northerly breezes. In addition, a well developed land breeze overnight will likely nudge breezes upwards slightly and help to flush even cooler and drier air across the Keys. Overnight lows will average near 50 degrees. Portions of the Upper Keys may see wind chill values in the mid 30s. Stable, rain free conditions are expected. Heading through mid week, fairly rapid moderation is expected. The earlier mentioned surface high will steadily march east southeastward across Florida then elongate out into the Atlantic. Breezes will relax substantially on Tuesday, then gradually clock northeast then easterly. How quickly winds veer will be highly dependent on how cool the nearshore waters are and the synoptic pressure gradient. Bay waters will likely cool to near 60 by Tuesday, but warm quite a bit over the following couple of days. Guidance suggests winds will become moderate and try to shift east to southeast on Wednesday as the high pushes out into the Atlantic. After another cool Wednesday morning due to potential radiational cooling, expect a return to slightly above normal through the later part of the week. Rain chances will creep back into the forecast through the back half of the week. This is due to a fairly amplified mid latitude trough lingering over the eastern United States setting up a moist confluent zone across the far southeastern United States. At this point, rain cannot be ruled out. However, the best confluence is expected to be north of our area and the Keys remain relatively close to the lower ridge axis. In addition, while bouts of organized veering are evident in forecast soundings, the windows of opportunity are small, often cut short by Cuban inhibition. For now will maintain slight chance PoPs through the extended. && .MARINE... Issued at 400 AM EST Mon Feb 23 2026 Strong high pressure spilling southwards through the Plains and a deepening low off the Mid Atlantic Coast is driving strong northerly breezes across Keys waters this morning. A Small Craft Advisory is in effect for all Keys waters. Breezes will relax slightly today for most of the area with a more substantial reduction occurring in the direct lee of South Florida. However, winds will pickup again this evening due to a still tight pressure gradient and cold air driving southward off of the mainland. Winds will then fall off a cliff heading into mid week as high pressure weakens and tracks southeastward across Florida and out into the Atlantic. Expect breezes to gradually shift northeast then east through this period, eventually trying to push south of east. The trailing western flank of the Atlantic ridge is expected to lift northward on Wednesday and cautions may be required for the Florida Straits beginning Wednesday night. Thereafter, the ridge to move fully out into the Atlantic resulting a collapsing local pressure gradient and light breezes. && .AVIATION... (06Z TAFS) Issued at 400 AM EST Mon Feb 23 2026 VFR conditions will prevail at EYW and MTH for the upcoming TAF period. Sustained northwesterly winds in the 15 to 20 knot range with frequent gusts of 25 to 30 knots will persist in the wake of a cold front. Wind speeds will slacken slightly towards the end of the TAF period. Cloud cover will persist south of the island terminals, but patches of mid level cloud should be expected. && .CLIMATE... On this date in Keys weather history, in 2019, the daily record warm low temperature of 80F was recorded in Marathon. This was also the warmest low temperature recorded for the month of February for key West. Temperature records for Marathon date back to 1951. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...11 Aviation/Nowcasts....AJP Data Acquisition.....AJP Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Nearby
Red Flag Warnings in Florida, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.